Alert archive / Kansas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 201, NWS Topeka, KS

July 28, 2002

NWS Topeka, KS issued this severe thunderstorm warning at Jul 28, 2002, 8:36 PM CDT. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 28, 2002, 8:36 PM CDT (01:36 UTC)
Expired
Jul 28, 2002, 9:00 PM CDT
In force
24 min
Issued by
NWS Topeka, KS
Area
Counties, with a storm outline in the text

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:15 PM CDT, 5 hours 21 minutes earlier.

Area forecast discussion, Jul 28, 3:15 PM CDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
315 PM CDT SUN JUL 28 2002

MAIN FORECAST CONCERN IS WITH PRECIP CHANCES TONIGHT.

WILL CANCEL HEAT ADVISORY. CLOUD COVER HAS HELD AFTERNOON HIGHS IN
CHECK.

THUNDERSTORMS HAVE BEGUN TO DEVELOP OVER CENTRAL AND WESTERN KS.
TONIGHT WILL BE THE BEST CHANCE IN A COUPLE WEEKS FOR WIDE SPREAD
PRECIP ACROSS THE AREA. ONE SHORTWAVE IS EXPECTED TO MOVE FROM
NORTHERN OK INTO SOUTHERN MO WHILE A SHORTWAVE TROUGH PROPAGATES
ACROSS THE NORTHERN PLAINS. THE ATMOSPHERE CONTINUES TO BE
MODERATELY UNSTABLE WITH TEMPS IN THE MID 90S AND DEWPOINTS IN THE
LOWERS 70S. THE RIGHT ENTRANCE REGION OF THE UPPER JET WILL AID IN
THUNDERSTORMS AS WELL. THERE IS A RISK FOR SOME THUNDERSTORMS TO
BECOME SEVERE WITH THE INSTABILITY. HOWEVER BELIEVE THE FORECAST
AREA SHOULD MISS OUT ON THE BRUNT OF THE UPPER DYNAMICS.

MODELS ARE IN PRETTY GOOD AGREEMENT IN CLEARING THINGS OUT FAIRLY
QUICKLY TOMORROW AS THE SHORTWAVE TROUGH MOVES EAST AND ZONAL FLOW
SETS UP. WITH PLENTY OF SUNSHINE ACROSS NORTH CENTRAL KS, THINK THAT
TEMPS THERE SHOULD REBOUND BACK TO AROUND 90. WITH CLOUDS HANGING IN
A LITTLE LONGER IN EAST CENTRAL KS, KEPT TEMPS IN THE UPPER 80S.

THE ETA AND MESO ETA PROG THUNDERSTORMS DURING THE DAY TUESDAY
UNDERNEATH THE ZONAL FLOW ACROSS NEB. FEEL THAT THE BEST SURFACE
CONVERGENCE SHOULD BE TO FAR NORTH AND LEFT THINGS DRY. HOWEVER IT
SHOULD BE WATCHED TO SEE IF ANY OTHER MODELS PICK UP ON IT.

THE NEXT CHANCE FOR PRECIP LOOKS TO BE THURSDAY EVENING AND INTO
FRIDAY AS THE MRF, AND TO SOME EXTENT THE CANADIAN, BRINGS A COLD
FRONT INTO SOUTHERN NEB. THE BEST CHANCE FOR PRECIP SHOULD BE ALONG
THE NEB STATE LINE. MADE ONLY MINOR ADJUSTMENTS TO PREVIOUS FORECAST
TO REFLECT THIS. OTHERWISE, THE REMAINDER OF THE EXTENDED LOOKS TO
BE HOT AND DRY. THE WESTERLIES ARE EXPECTED TO BE BACK UP INTO
CANADA WITH THE UPPER RIDGE IN PLACE OVER THE CENTRAL STATES.

.TOP...NONE.

WOLTERS

In the hours before

Special weather statement, Jul 28, 7:19 PM CDT, 1 hour 17 minutes before
KSZ008>010-020>022-034-035-290300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
719 PM CDT SUN JUL 28 2002

THE FOLLOWING COUNTIES ARE NO LONGER IN TORNADO WATCH #546...

  REPUBLIC              WASHINGTON            CLOUD
  OTTAWA

SOME CITIES NO LONGER IN TORNADO WATCH #546...

  CONCORDIA

TORNADO WATCH #546 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES...

  MARSHALL              CLAY                  RILEY
  DICKINSON

SOME CITIES STILL IN TORNADO WATCH #546...

  ABILENE               MANHATTAN             CLAY CENTER
  MARYSVILLE
Local storm report, Jul 28, 7:37 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
737 PM CDT SUN JUL 28 2002

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0736 PM    4 W DELAVAN               KS    60 MPH TSTM GUST
07/28/02   MORRIS
Local storm report, Jul 28, 8:00 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
800 PM CDT SUN JUL 28 2002

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0751 PM    2 S WHITE CITY            KS    70 MPH TSTM GUST
07/28/02   MORRIS
Special weather statement, Jul 28, 8:01 PM CDT, 35 minutes before
KSZ010-021-022-035-290200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
801 PM CDT SUN JUL 28 2002

TORNADO WATCH #546 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES...

  MARSHALL              CLAY                  RILEY
  DICKINSON

SOME CITIES NO LONGER IN TORNADO WATCH #546...

  ABILENE               MANHATTAN             CLAY CENTER
  MARYSVILLE

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 7:32 PM CDTSevere Thunderstorm WarningTOP58 min
Jul 28, 8:57 PM CDTSevere Thunderstorm WarningTOP48 min
Jul 28, 8:58 PM CDTSevere Thunderstorm WarningTOP32 min
Jul 28, 9:20 PM CDTSevere Thunderstorm WarningTOP40 min
Jul 28, 9:26 PM CDTSevere Thunderstorm WarningTOP34 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.